Statistics from Altmetric.com
Hypoglycaemia is a common complication of type 1 diabetes treatment.1 It is typically the result of incorrect matching of insulin to carbohydrate intake and/or mismanagement of insulin when exercising. Symptoms of mild hypoglycaemia can include confusion, faintness, irritability, trembling and nausea. However, in cases of moderate to severe hypoglycaemia, low blood glucose levels can sometimes lead to seizures, coma or even death. The availability of new analogue insulin and improvements in intensive therapy have decreased the rate of severe hypoglycaemia in patients with type 1 diabetes.1 However, because the symptoms of hypoglycaemia are uncomfortable and potentially dangerous, fear of hypoglycaemia remains a widespread problem among youth with type 1 diabetes and their families.
In a population-based study, Haugstvedt and colleagues report on …
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.